Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 109, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 14, 2016, 7:58 AM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 7:58 AM CDT (12:58 UTC)
- Expired
- Apr 14, 2016, 9:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:14 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 14, 7:14 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 714 AM CDT THU APR 14 2016 .AVIATION... SCT SHRA AND ISOLATED TSRA CONTINUES TO DEVELOP GENERALLY ALONG THE INTERSTATE 20 CORRIDOR ALONG THE SRN PERIPHERY OF THE UPPER LOW THAT HAS DRIFTED E INTO CNTRL AR THIS MORNING. IFR/LOW MVFR CIGS HAVE DEVELOPED ACROSS MUCH OF E TX/N LA/EXTREME SRN AR THIS MORNING...WITH ONLY SLOW IMPROVEMENT EXPECTED THROUGH MIDDAY. BELIEVE THAT THESE SHRA WITH ISOLATED TSRA /WITH SMALL HAIL POSSIBLE/ WILL PERSIST THROUGH MUCH OF THIS MORNING BEFORE BECOMING MORE ISOLATED BY AFTERNOON WITH THE PASSAGE OF A SHORTWAVE ROUNDING THE LOW ITSELF. THUS HAVE MAINTAINED VCSH MENTION FOR THE AFFECTED TERMINALS EXCEPT FOR ELD/MLU...WHERE IT WAS MAINTAINED THROUGH MID TO LATE AFTERNOON. CIGS SHOULD SLOWLY BECOME LOW VFR BY EARLY TO MID AFTERNOON AS WELL OVER E TX/N LA...AND COULD SCATTER OUT OVER E TX/WRN LA/EXTREME SW AR BY 00Z FRIDAY. VFR CONDITIONS SHOULD CONTINUE THROUGH THE EVENING AND A PORTION OF THE OVERNIGHT HOURS...BEFORE IFR/LIFR CIGS/-DZ DEVELOP AFTER 06Z OVER SCNTRL AR/NCNTRL LA AND SPREAD W INTO SW AR/NW LA/EXTREME ERN TX BY THE END OF THE TAF PERIOD. THESE LOW CIGS/-DZ SHOULD LINGER THROUGH MUCH OF FRIDAY MORNING BEFORE IMPROVEMENT IS SEEN BY MIDDAY. NE WINDS 5-9KTS TODAY WILL BECOME LIGHT NE AFTER 00Z. /15/ && .PREV DISCUSSION... /ISSUED 653 AM CDT THU APR 14 2016/ DISCUSSION... QUICK UPDATE FOR INCREASE IN CONVECTION ACROSS NORTHERN LA...SPECIFICALLY ACROSS EXTREME NORTHCENTRAL LA...TO CHANGE FROM SHOWERS TO TSTMS. HAIL REPORTED FROM TWO CELLS WITH FQT THUNDER...AND OVERALL CONVECTIVE TRENDS ON THE RISE. /VII/ PREV DISCUSSION... /ISSUED 440 AM CDT THU APR 14 2016/ DISCUSSION... CLOSED UPPER LOW MEANDERING OVER CENTRAL/SRN AR...WITH MAIN AREA OF SCATTERED CONVECTION JUST SOUTH OF THIS LOW...GENERALLY NEAR AND JUST NORTH OF I-20. THIS AREA SHOULD SHIFT JUST SLIGHTLY WWD TODAY...AND INSTABILITY SHOULD INCREASE DURG DAYTIME...SO EXPECT THUNDER WITH THIS ACTIVITY MAINLY DURG AFTN HOURS. WEAK SFC LOW OVER SE TX WILL KEEP LOW LVL FLOW FROM MAINLY NE...AND MOSTLY CLOUDY TO CONTINUE TODAY AND TOMORROW...EVEN THOUGH CONVECTION SHOULD SHIFT TO JUST ALONG AND EAST OF MS RIVER VALLEY ON FRIDAY. MEANWHILE...MUCH LARGER UPPER LOW OVER PACIFIC NW TO DIG SE INTO NM THIS WKND AND HOLD STEADY OVER THAT STATE FOR A DAY OR TWO...KEEPING CONVECTION ASSOCIATED OVER SOUTHERN PLAINS. SOUTHERLY FLOW TO INCREASE BUT DRY AIR IN MID LVLS SHOULD PRECLUDE PRECIP ACROSS AREA FOR MOST OF WKND ACCORDING TO GFS. ECMWF HAS SOME WARM ADVECTION SHOWERS FURTHER EAST INTO AREA. WILL INTRODUCE ISOLD POPS INTO NE TX LATE IN WKND BUT INCREASING MOISTURE QUICKLY AS THE LOW THEN MOVES INTO SOUTHERN PLAINS. HIGH CHANCE TO LIKELY POPS AND POSSIBLE HEAVY RAIN EARLY NEXT WEEK. THE LOW WEAKENS AND LACK OF SFC FEATURES WILL MAKE IT TOUGH TO PINPOINT THE POTENTIALLY HEAVY RAINFALL WHICH COULD HAVE A SIGNIFICANT IMPACT ACROSS STILL WATERLOGGED PORTIONS OF CWA. AS THIS LOW MOVES INTO OHIO VALLEY BY MID WEEK...SHOULD SEE A GRADUAL REDUCTION OF RAIN CHANCES TOWARDS END OF EXTENDED PERIOD. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 60 76 60 / 40 20 10 10 MLU 76 58 73 58 / 40 20 10 10 DEQ 73 57 75 58 / 20 10 10 10 TXK 72 57 75 58 / 20 10 10 10 ELD 73 58 72 57 / 40 20 10 10 TYR 72 58 78 62 / 30 10 10 10 GGG 72 59 77 61 / 30 10 10 10 LFK 74 61 81 62 / 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Apr 14, 5:53 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 553 AM CDT THU APR 14 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 553 AM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS MAY OCCUR TODAY AND POSSIBLY INTO THE EVENING...MAINLY ACROSS LOUISIANA PORTIONS OF THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LATER IN THE WEEKEND MORE EXTENSIVE THUNDERSTORMS WITH PERIODS OF HEAVY RAIN WILL MOVE INTO THE AREA FROM THE WEST. IN ADDITION TO HEAVY RAIN...A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Apr 14, 6:11 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 611 AM CDT THU APR 14 2016 LAZ006-141200- UNION LA- 611 AM CDT THU APR 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION PARISH UNTIL 700 AM CDT... AT 611 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF FARMERVILLE...OR 19 MILES SOUTHWEST OF HUTTIG...MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FARMERVILLE...MARION...LINVILLE AND HAILE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3278 9247 3290 9247 3294 9212 3276 9211 TIME...MOT...LOC 1111Z 267DEG 18KT 3283 9240 15
Special weather statement, Apr 14, 7:34 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 734 AM CDT THU APR 14 2016 LAZ005-006-014-141315- UNION LA-OUACHITA LA-LINCOLN LA- 734 AM CDT THU APR 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHEASTERN LINCOLN AND WEST CENTRAL OUACHITA PARISHES UNTIL 815 AM CDT... AT 734 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF FARMERVILLE...OR JUST WEST OF DOWNSVILLE...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAIBORNE...FARMERVILLE...DOWNSVILLE...DREW...BAYOU D ARBONNE LAKE...D ARBONNE AND EUREKA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3256 9253 3274 9253 3278 9221 3254 9220 TIME...MOT...LOC 1233Z 267DEG 15KT 3266 9245 15
Local storm report, Apr 14, 7:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 AM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL BERNICE 32.83N 92.66W
04/14/2016 E0.75 INCH UNION LA PUBLIC
A FEW DIME SIZE HAILSTONES FELL IN BERNICE.
&&
EVENT NUMBER SHV1600361
15Local storm report, Apr 14, 7:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 3 N FARMERVILLE 32.82N 92.40W
04/14/2016 E1.75 INCH UNION LA LAW ENFORCEMENT
GOLFBALL SIZE HAIL FELL AT THE INTERSECTION OF LA 15
AND LA 549 JUST NORTH OF FARMERVILLE.
&&
EVENT NUMBER SHV1600362
15Local storm report, Apr 14, 7:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 4 SW MARION 32.86N 92.29W
04/14/2016 E0.75 INCH UNION LA PUBLIC
ESTIMATED PENNY SIZE HAIL FELL ALONG HIGHWAY 33 BETWEEN
FARMERVILLE AND MARION.
&&
EVENT NUMBER SHV1600363
15Local storm report, Apr 14, 7:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL DOWNSVILLE 32.63N 92.41W
04/14/2016 E0.88 INCH LINCOLN LA BROADCAST MEDIA
NICKEL SIZE HAIL HAS FALLEN NEAR DOWNSVILLE.
&&
EVENT NUMBER SHV1600364
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:26 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 31 days |
| Apr 14, 6:11 AM CDT | Special Weather Statement | SHV | Union | 49 min |
| Apr 14, 6:28 AM CDT | Severe Thunderstorm Warning | SHV | Union | 47 min |
| Apr 14, 6:47 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 43 min |
| Apr 14, 7:34 AM CDT | Special Weather Statement | SHV | Union | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.